Blogs


Notices

Do Opioids give you energy?

Old 05-14-2020, 12:17 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: May 2020
Posts: 3
Do Opioids give you energy?

I apologize if this has already been answered. I tried searching the posts, but didnít find anything.

Iíve been on prescription opioids for over 10 years. Iím weaning off them now, as they donít help much with the pain anymore.

But Iíve discovered that they give me energy. Which seems strange - most people get sleepy from them. Iím the opposite.

My chronic illness (dysautonomia/Lyme) causes terrible fatigue. The opioids are the only thing that gives me enough energy to function like a semi-normal person. But I know I shouldnít take them for that, so Iíve come down a lot on the dose.

As Iím getting ready to stop all together, I wondered if anyone else had a similar experience with them giving you energy?

If so, did that get better after you quit? Without them, the fatigue is crippling. I cannot function at all. But Iím wondering if being on them for so long has created that, and maybe it will get better after Iím off?

I have heard people say that they took whatever drug they were on just to feel ďnormal.Ē Is this what they meant?

Thanks for sharing your experiences.
Redastaire is offline  
The Following User Says Thank You to Redastaire For This Useful Post:
Dee74 (05-14-2020)
Old 05-14-2020, 12:46 PM
  # 2 (permalink)  
Member
 
Join Date: Apr 2020
Posts: 53
Originally Posted by Redastaire View Post
I apologize if this has already been answered. I tried searching the posts, but didnít find anything.

Iíve been on prescription opioids for over 10 years. Iím weaning off them now, as they donít help much with the pain anymore.

But Iíve discovered that they give me energy. Which seems strange - most people get sleepy from them. Iím the opposite.

My chronic illness (dysautonomia/Lyme) causes terrible fatigue. The opioids are the only thing that gives me enough energy to function like a semi-normal person. But I know I shouldnít take them for that, so Iíve come down a lot on the dose.

As Iím getting ready to stop all together, I wondered if anyone else had a similar experience with them giving you energy?

If so, did that get better after you quit? Without them, the fatigue is crippling. I cannot function at all. But Iím wondering if being on them for so long has created that, and maybe it will get better after Iím off?

I have heard people say that they took whatever drug they were on just to feel ďnormal.Ē Is this what they meant?

Thanks for sharing your experiences.
Hey yes as you taper off you will feel less energy no motivation and more it's withdrawal I'm on day 3 no taper and it's hell. For a people like us who were prescribe opiates for a medical reasons, yes you will have more energy and feel like you can do everything without pain. But you're brain rewired itself to function with these pills it takes time. For 10 years you've been on opiates it will take time to get you're energy but be patient and it will get better.
stickyone is offline  
The Following User Says Thank You to stickyone For This Useful Post:
Dee74 (05-14-2020)
Old 05-14-2020, 09:05 PM
  # 3 (permalink)  
Member
Thread Starter
 
Join Date: May 2020
Posts: 3
Thanks

Thank you! This was really helpful.

Iím so sorry you are struggling. 😓
Redastaire is offline  
The Following User Says Thank You to Redastaire For This Useful Post:
Dee74 (05-14-2020)
Old 05-14-2020, 09:14 PM
  # 4 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 184,642
Blog Entries: 1
Welcome to SR Red

D
Dee74 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 10:09 AM.